zbMATH — the first resource for mathematics

Solutions in mixed-norm Sobolev-Lorentz spaces to the initial value problem for the Navier-Stokes equations. (English) Zbl 1308.35166
Summary: In this note, for \(0\leq m<\infty\) and index vectors \(\mathbf q=(q_1,q_2,\dots,q_d)\), \(\mathbf r=(r_1,r_2,\dots,r_d)\), where \(1<q_i<\infty\), \(1\leq r_i\leq\infty\), and \(1\leq i\leq d\), we introduce and study mixed-norm Sobolev-Lorentz spaces \(\dot H_{L^{q,r}}^m\), which are more general than the classical Sobolev spaces \(\dot H_q^m\). Then we investigate the existence and uniqueness of solutions to the Navier-Stokes equations (NSE) in the spaces \(L^p([0,T];\dot H_{L^{q,r}}^m)\) where \(p>2\), \(T>0\), and the initial datum is taken in the space \[ \mathcal I=\{u_0\in(\mathcal S'(\mathbb R^d))^d:\operatorname{div}(u_0)=0,\quad ||e^{t\Delta}u_0||_{L^p([0,T];\dot H_{L^{q,r}}^m)}<\infty\}. \] The results have a standard relation between existence time and data size: large time with small datum or large datum with small time. In the case of global solutions \((T=\infty)\) and critical indexes \(\frac{2}{p}+\sum_{i=1}^d\frac{1}{q_i}-m=1\), the space \(\mathcal I\) coincides with the homogeneous Besov space \(\dot B_{L^{q,r}}^{m-\frac{2}{p},p}\). In the case when \[ m=0,\quad q_1=q_2=\cdots=q_d=r_1=r_2=\cdots=r_d, \] our results recover those of E. B. Fabes et al. [Arch. Ration. Mech. Anal. 45, 222–240 (1972; Zbl 0254.35097)].

35Q30 Navier-Stokes equations
76D05 Navier-Stokes equations for incompressible viscous fluids
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35A02 Uniqueness problems for PDEs: global uniqueness, local uniqueness, non-uniqueness
Full Text: DOI
[1] Adams, A. R., Sobolev spaces, (1979), Academic Press Boston, MA
[2] Adams, A. R., Reduced Sobolev inequalities, Canad. Math. Bull., 31, 2, 159-167, (1988) · Zbl 0662.46036
[3] Benedek, A.; Panzone, R., The space \(L^p\) with mixed norm, Duke Math. J., 28, 301-324, (1961) · Zbl 0107.08902
[4] Bergh, J.; Lofstrom, J., Interpolation spaces, (1976), Springer-Verlag · Zbl 0344.46071
[5] Bourgain, J.; Pavloviéc, N., Ill-posedness of the Navier-Stokes equations in a critical space in 3D, J. Funct. Anal., 255, 9, 2233-2247, (2008) · Zbl 1161.35037
[6] Cannone, M., Ondelettes, paraproduits et Navier-Stokes, (1995), Diderot Editeur Paris · Zbl 1049.35517
[7] Chemin, J.-F.; Lerner, N., Flot de champs de vecteurs non lipschitziens et equations de Navier-Stokes, J. Differential Equations, 121, 2, 314-328, (1995) · Zbl 0878.35089
[8] Chemin, J.-F.; Desjardin, B.; Gallagher, I.; Grenier, E., Fluids with anisotropic viscosity, M2AN Math. Model. Numer. Anal., 34, 2, 315-335, (2000), special issue for R. Temam’s 60th birthday · Zbl 0954.76012
[9] Chemin, J.-F.; Paicu, M.; Zhang, P., Global large solutions to 3-D inhomogeneous Navier-Stokes system with one slow variable, J. Differential Equations, 256, 223-252, (2014) · Zbl 1317.35171
[10] Fabes, E.; Jones, B.; Riviere, N., The initial value problem for the Navier-Stokes equations with data in \(L^p\), Arch. Ration. Mech. Anal., 45, 222-240, (1972) · Zbl 0254.35097
[11] Federbush, P., Navier and Stokes meet the wavelet, Comm. Math. Phys., 155, 219-248, (1993) · Zbl 0795.35080
[12] Furioli, G.; Lemarie-Rieusset, P. G.; Terraneo, E., Unicité dans \(L^3(\mathbb{R}^3)\) et d’autres espaces limites pour Navier-Stokes, Rev. Mat. Iberoam., 16, 605-667, (2000) · Zbl 0970.35101
[13] Ferreira, L. C.F.; Medeiros, E. S.; Montenegro, M., A class of elliptic equations in anisotropic spaces, Ann. Mat. Pura Appl. (4), 192, 539-552, (2013) · Zbl 1276.35093
[14] Fujita, H.; Kato, T., On the Navier-Stokes initial value problem I, Arch. Ration. Mech. Anal., 16, 269-315, (1964) · Zbl 0126.42301
[15] Giga, Y., Solutions of semilinear parabolic equations in \(L^p\) and regularity of weak solutions of the Navier-Stokes system, J. Differential Equations, 62, 186-212, (1986) · Zbl 0577.35058
[16] Iftimie, D., The resolution of the Navier-Stokes equations in anisotropic spaces, Rev. Mat. Iberoam., 15, 1, 1-36, (1999) · Zbl 0923.35119
[17] Iftimie, D., A uniqueness result for the Navier-Stokes equations with vanishing vertical viscosity, SIAM J. Math. Anal., 33, 6, 1483-1493, (2002) · Zbl 1011.35105
[18] Kato, T., Strong \(L^p\) solutions of the Navier-Stokes equations in \(\mathbb{R}^m\) with applications to weak solutions, Math. Z., 187, 471-480, (1984) · Zbl 0545.35073
[19] Kato, T., Strong solutions of the Navier-Stokes equations in Morrey spaces, Bol. Soc. Bras. Mat., 22, 127-155, (1992) · Zbl 0781.35052
[20] Kenig, C. E.; Koch, G. S., An alternative approach to regularity for the Navier-Stokes equations in critical spaces, Ann. Inst. H. Poincare Anal. Non Lineaire, 28, 159-187, (2011) · Zbl 1220.35119
[21] Koch, H.; Tataru, D., Well-posedness for the Navier-Stokes equations, Adv. Math., 157, 1, 22-35, (2001) · Zbl 0972.35084
[22] Kozono, H.; Yamazaki, Y., Semilinear heat equations and the Navier-Stokes equations with distributions in new function spaces as initial data, Comm. Partial Differential Equations, 19, 959-1014, (1994) · Zbl 0803.35068
[23] Lemarie-Rieusset, P. G., Recent developments in the Navier-Stokes problem, Chapman and Hall/CRC Research Notes in Mathematics, vol. 431, (2002), Chapman and Hall/CRC Boca Raton, FL · Zbl 1034.35093
[24] Serrin, J., On the interior regularity of weak solutions of the Navier-Stokes equations, Arch. Ration. Mech. Anal., 9, 187-195, (1962) · Zbl 0106.18302
[25] Taylor, M. E., Analysis on Morrey spaces and applications to Navier-Stokes equations and other evolution equations, Comm. Partial Differential Equations, 17, 1407-1456, (1992) · Zbl 0771.35047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.